Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 226, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 4, 2012, 8:30 PM CDT for 4 counties in Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 8:30 PM CDT (01:30 UTC)
- Expired
- Aug 4, 2012, 9:15 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Callaway County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 73 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 6:12 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2913 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928
WUUS53 KLSX 050130
SVRLSX
MOC027-073-139-151-050215-
/O.NEW.KLSX.SV.W.0226.120805T0130Z-120805T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
830 PM CDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
NORTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN OSAGE COUNTY IN CENTRAL MISSOURI...
* UNTIL 915 PM CDT
* AT 826 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CHAMOIS...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
HERMANN...CHAMOIS...BIG SPRING...STEEDMAN...REFORM...PORTLAND...
MORRISON...GASCONADE...AMERICUS...RHINELAND AND MCKITTRICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3885 9140 3884 9142 3871 9142 3871 9140
3870 9138 3860 9137 3860 9196 3880 9196
TIME...MOT...LOC 0131Z 265DEG 19KT 3870 9185
HAIL...1.00IN
WIND...60 MPH
$$
TRUETT1 follow-up statement
282
WWUS53 KLSX 050157
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT SAT AUG 4 2012
MOC027-073-139-151-050215-
/O.CON.KLSX.SV.W.0226.000000T0000Z-120805T0215Z/
CALLAWAY MO-GASCONADE MO-MONTGOMERY MO-OSAGE MO-
857 PM CDT SAT AUG 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
OSAGE...MONTGOMERY...NORTHERN GASCONADE AND EAST CENTRAL CALLAWAY
COUNTIES UNTIL 915 PM CDT...
AT 856 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
CHAMOIS...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
HERMANN...BIG SPRING...MORRISON...AMERICUS...GASCONADE...RHINELAND
AND MCKITTRICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3860 9185 3881 9164 3885 9140 3884 9142
3871 9142 3871 9140 3870 9138 3860 9137
TIME...MOT...LOC 0157Z 271DEG 20KT 3868 9167
HAIL...1.00IN
WIND...60 MPH
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:48 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 4, 7:48 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT SAT AUG 4 2012
.UPDATE...
ISSUED AT 745 PM CDT SAT AUG 4 2012
WELL THE FORECAST FOR THIS EVENING IS NOT MATERIALIZING VERY WELL.
THE COLD FRONT CONTINUES TO SAG SOUTHWARD AND STRETCHED FROM
CENTRAL IL TO SOUTH OF COLUMBIA THROUGH FAR SE KS. THUS FAR ALL
THE THUNDERSTORMS HAVE OCCURED FROM NE OK/SE KS INTO SW MO WHERE A
HOT AND UNSTABLE AIR MASS WAS IN PLACE AND THERE WAS ALSO A PRE-
FRONTAL TROF. EXCEPT FOR SE MO AND SW IL...THE THREAT OF ANY
ROBUST THUNDERSTORM ACTIVITY IS DIMINISHING. THE OVERALL THREAT OF
PRECIPITATION APPEARS TO BE LESS APPARENT AS WELL. THE LARGE SCALE
VERTICAL MOTION ASSOCIATED WITH THE UPPER TROF IS STILL FORECAST
TO OVERSPREAD THE AREA TONIGHT...AND CURRENT THOUGHTS ARE THIS
MAY HELP INITIATE STORMS ALONG THE FRONT AND PERHAPS MORE
SCATTERED TYPE SHOWERS AND THUNDESTORMS IN THE WAKE OF THE FRONT.
WILL BE ADJUSTING THE POPS AS SUCH. THE HEAT ADVISORY WILL BE
ALLOWED TO EXPIRE AT 800 PM ON SCHEDULE.
GLASS
&&
.SHORT TERM...
ISSUED AT 327 PM CDT SAT AUG 4 2012
(TONIGHT AND SUNDAY)
CONVECTIVE TRENDS TONIGHT ARE NOT CLEAR CUT AS THE WATERS HAVE
BEEN MUDDIED A BIT FROM EARLIER CONVECTION...OUTFLOWS AND RESIDUAL
CLOUD COVER. THAT SAID...THE CONDITIONS HAVE IMPROVED QUITE A BIT IN
THE LAST HOUR OR SO AS CLOUDS HAVE THINNED RATHER QUICKLY ALLOWING
FOR RAPID HEATING AND AIR MASS RECOVERY AND THE WARM SECTOR WIND
FIELD IS MORE UNIFORM FROM THE SOUTH AND SOUTHWEST. BEST GUESS AT
THIS TIME IS THE COLD FRONT EXTENDS FROM THE FAR SE CORNER OF IOWA
TO SOUTH OF A KANSAS CITY-EMPORIA LINE. LOOKS LIKE THE TAIL END
OF THE OUTFLOW FROM THE NRN IL MCS IS DRAPPED SOUTH OF QUINCY TO
KIRKSVILLE. SOME ASCENT FROM A PASSING SHORT WAVE HAS LEAD TO THE
INCREASE IN CLOUD COVER IN NORTHERN MO AND LARGE SCALE ASCENT
ASSOCIATED WITH THE POTENT UPPER TROF POISED TO MOVE INTO THE
UPPER-MID MS VALLEY SHOULD OVERSPREAD THE AREA TONIGHT. CURRENT
THOUGHTS ARE WE SHOULD SEE CONVECTION DEVELOP ALONG THE FRONT
ACROSS NORTHERN MO AND/OR PREFRONT BOUNDARY IN THE 21Z-00Z TIME
FRAME AS THE AIR MASS CONTINUES TO RECOVER AND FORCING
INCREASES...WITH EVENTUAL DEVELOPMENT OF A LEWPY LINE OR BROKEN
LINE. CAPE AND DEEP LAYER SHEAR SUPPORT ORGANIZED MULTICELL STORMS
WITH STEEP LOW LEVEL LAPSE RATES ADDING TO A DOMINANT WIND THREAT.
BEST INDICATIONS AT THIS TIME IS THAT THE FRONT SHOULD HAVE EXITED
OR BE READY TO EXIT THE CWA AT DAYBREAK ON SUNDAY AND HAVE KEPT A
LOW POP DURING THE FIRST PART OF THE MORNING ACROSS THE EASTERN
OZARKS AND FAR SW IL. DRIER AND COOLER AIR WILL SPREAD THROUGH THE
AREA AS HIGH PRESSURE SETTLES INTO THE MS VALLEY.
GLASS
&&
.LONG TERM...
ISSUED AT 327 PM CDT SAT AUG 4 2012
(SUNDAY NIGHT THROUGH TUESDAY)
WEAK NW FLOW ALOFT WILL PREVAIL FROM SUNDAY NIGHT THROUGH TUESDAY.
THE BROAD SURFACE HIGH WILL HAVE A DOMINATE INFLUENCE AS IT SLIDES
INTO THE OHIO VALLEY BY MONDAY AND WE REMAIN ON THE WESTERN
PERIPHERY THROUGH MONDAY NIGHT. THE AIR MASS IS QUITE DRY DURING
THIS TIME FRAME AND WE COULD SEE BIG DIURNAL TEMPERATURE RANGES.
OVERNIGHT LOWS LOOK QUITE PLEASANT AND I WAS A BIT HESITANT TO GO AS
LOW AS SOME OF THE COOLER MOS...BUT THAT WOULD BE WELCOME. HIGHS
WILL BE RATHER SEASONABLE AND HAVE BEEN SHADED TO THE BETTER
PERFORMING AND WARMER MET MOS. LOW LEVEL WAA GETS UNDERWAY ON
TUESDAY AS THE LOW LEVEL ANTICYCLONE MOVES FAR ENOUGH EAST AND TEMPS
WILL BE A BIT WARMER BUT STILL SEASONABLE FOR EARLY AUGUST.
(WEDNESDAY THROUGH SATURDAY)
WE REMAIN IN NW FLOW ALOFT THROUGH THE PERIOD WITH THE MEAN UPPER
FLOW DOMINATED BY AN UPPER HIGH CENTERED NEAR THE GREAT BASIN AND
RIDGE INTO ALBERTA AND MEAN TROFFING THROUGH THE EASTERN U.S..
SEVERAL DISTURBANCES WILL TRACK ACROSS THE AREA IN THE FLOW ALOFT
BRINGING COLD FRONTS OR WIND SHIFTS...THE MOST PROMINENT OF WHICH
IS AROUND FRIDAY. I HAVE KEPT THE FORECAST DRY DURING THIS PERIOD
BUT WE WILL HAVE TO KEEP A CLOSE EYE ON THE MOISTURE RETURN
INTERACTING WITH ANY OF THESE DISTURBANCES. TEMPERATURES AGAIN
WILL REMAIN SEASONABLE WITH NO BIG EXTREMES EVIDENT LIKE WE HAVE
EXPERIENCED MUCH OF THIS SUMMER.
GLASS
&&
.AVIATION...
ISSUED AT 630 PM CDT SAT AUG 4 2012
VFR CONDITIONS EXPECTED OUTSIDE OF ANY TSRA. SFC LOW CURRENTLY
JUST SSE OF KUIN WITH A CDFNT STRETCHING SWWD JUST S OF KJEF TO
JUST N OF KJLN. EXPECT ONGOING TSRA TO CONTINUE EWD AHEAD OF THIS
FNT. LATEST TRENDS SUGGEST THAT TSRA DEVELOPMENT FURTHER
N...IMPACTING KCOU/KSUS/KCPS...IS UNLIKELY TO OCCUR WITH THE
CDFNT. HOWEVER...THERE IS STILL A CHANCE THAT AS THE SFC FNT
STALLS ALONG A COU TO SUS/CPS LINE...SOME SHRA/TSRA WILL DEVELOP
LATE THIS EVENING. DUE TO THE LOW PROBABILITY...WILL COVER WITH A
VCTS FOR NOW. EXPECT COU TO REMAIN DRY THRU THE PERIOD UNLESS THE
ABOVE SCENARIO DEVELOPS. POST-FRONTAL PRECIP ACROSS NRN MO SHUD
REACH UIN IN A COUPLE OF HOURS. LATEST TRENDS SUGGEST THIS MAY BE
LITTLE MORE THAT A LIGHT SHOWER BY THE TIME IT REACHES THE
TERMINAL. WILL MONITOR AS IT APPROACHES.
FOR SUN...SFC RIDGE WILL GRADUALLY BUILD INTO THE REGION WITH NLY
TO NNWLY WINDS AROUND 12 KTS. ANY CLOUDS IN THE MORNING SHUD CLEAR
OUT.
SPECIFICS FOR KSTL...TIMING OF ANY PRECIP TONIGHT IS
UNCERTAIN...IF IT DOES DEVELOP. HAVE MENTION OF VCTS FOR BEST
CHANCES. WINDS WILL BECOME NWLY TO NNWLY BEHIND APPROACHING CDFNT.
CLOUDS SHUD GRADUALLY CLEAR OUT LATE TONIGHT INTO SUN MORNING WITH
NLY WINDS PICKING UP TO AROUND 12KTS. EXPECT VFR CONDITIONS
OUTSIDE OF ANY TSRA.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
JEFFERSON MO-LINCOLN MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-
PIKE MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-
WARREN MO-WASHINGTON MO.
IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Aug 4, 3:44 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 344 PM CDT SAT AUG 4 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 344 PM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A HEAT ADVISORY REMAINS IN EFFECT FOR MOST OF THE AREA UNTIL 8 PM THIS EVENING. HEAT INDEX READINGS WILL RANGE FROM 100 TO 110 DEGREES THIS AFTERNOON. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA TONIGHT. SOME OF THE STORMS COULD BE SEVERE. LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS ON SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. GLASS
In the hours before
Local storm report, Aug 4, 7:10 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG EUREKA 38.50N 90.64W
08/04/2012 ST. LOUIS MO LAW ENFORCEMENT
NUMEROUS TREES DAMAGED...EITHER UPROOTED...SNAPPED...OR
BRANCHES SNAPPED. SEVERAL HOMES AND AUTOS DAMAGED FROM
FALLING TREES OR TREE LIMBS. SEVERAL POWER POLES
SNAPPED. DAMAGED CONFINED TO SHAWS GARDEN SUBDIVISION
AND APPEARS TO BE FROM A MICROBURST. TIME ESTIMATED.
&&
FGLASSSpecial weather statement, Aug 4, 7:54 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 754 PM CDT SAT AUG 4 2012 MOZ072-050145- CRAWFORD MO- 754 PM CDT SAT AUG 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAWFORD COUNTY UNTIL 845 PM CDT... AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF ST. JAMES...OR 13 MILES SOUTHEAST OF ROLLA...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STEELVILLE... CHERRYVILLE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:47 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 43 min |
| Aug 4, 9:07 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Osage, Warren | 23 min |
| Aug 4, 9:20 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Warren, Washington | 40 min |
| Aug 4, 9:38 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren, Washington | 67 min |
| Aug 4, 10:22 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 38 min |
| Aug 4, 10:59 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 46 min |
| Aug 4, 11:46 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.